Edgar Snyder & Associates®
A Law Firm Representing Injured People
1-866-943-3427
Call Us Toll Free 24/7
Published on May 22, 2007 by Edgar Snyder

Epilepsy Drug Connected to Mental Birth Defects

Depakote

Recent research has found a link between mothers that take Depakote, an epilepsy drug, and metal retardation in toddlers. Children exposed to Depakote while still in the womb were twice as likely to test within the range associated with mental retardation at the ages of two to three years old.

The study responsible for the findings continues to track the children through the age of six. Although results may not prove fully clear until then, research did find toddlers exposed to Depakote scored significantly lower on I.Q. tests measuring standard intelligence than children that did not come into contact with the drug.

Depakote is an anticonvulsant medication that has been identified in previous studies as a possible cause of birth defects and mental deficits in newborns. Of the other drugs in its class, Depakote often appears as the most dangerous due to such side effects.

Source: "Epilepsy Drug Can Increase Risk for Newborns, Study Says." The New York Times. May 4, 2007.
Think you have a case?
Think you have a case?
Free Case Review
First Name
Last Name
ZIP
Phone
Email
Briefly describe your injuries

Recent News

Sep 16, 2016
Fall and Winter Car Kit
Sep 16, 2016
A New Law May Be Coming for Drivers
Sep 16, 2016
Smartphone Apps for Drivers
Sep 16, 2016
New CDC Tool Will Help Keep Traveling Workers Safe
Sep 14, 2016
PA Residents: You're This Much More Likely to Hit a Deer
Tweet